MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was in the left upper extremity.A 4.0 x40, 75cm gladiator elite balloon was selected to dilate the artificial blood vessel.During the procedure, the balloon was introduced into the venous stenosis of the artificial blood vessel along the guidewire and dilated under 10-22 atmospheres twice.After 30-60 seconds, the blood vessel was dilated under 22-24 atmospheres for the second time.It was found that the pressure decreased, and it was considered that the balloon was broken.After the balloon was pulled out, it was found that the balloon was ruptured laterally.Therefore, the balloon was replaced with one of another brand for balloon dilation.The patient recovered well after procedure.There were no complications reported and the patient was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a gladiator device was received for analysis.A complete balloon circumferential tear was identified located approximately 25mm proximal of the distal tip.The distal section of the balloon was pulled in a distal direction over the distal tip.The rated burst pressure for this device as per gladiator specification is 24 atmospheres.A visual and tactile examination found no issues with the shaft of the device.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18651039
Report Number2124215-2024-06289
Device Sequence Number7255738
Product Code LIT
UDI-Device Identifier08714729809616
UDI-Public08714729809616
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0029797318
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2024
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date03/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexUnknown
Patient Weight70 KG